DOI 10.1097/wnf.0000000000000014
Timing and clinical characteristics of topiramate-induced psychosis in a patient with epilepsy and tuberous sclerosis.
Аннотация
Several lines of scientific evidence showed that topiramate may induce psychotic symptoms when used as monotherapy. It has been postulated that this topiramate effect may be caused by the inhibition of frontal and prefrontal areas induced by topiramate. The clinical history of the patient described shows that topiramate may also induce psychosis when used in polytherapy. A 34-year-old man, with epilepsy associated to tuberous sclerosis complex and without a previous history of mental disorders, presented an acute onset of florid psychotic symptoms, including visual and auditory hallucinations, derealization, and depersonalization. These symptoms appeared 1 month after the introduction of topiramate, added to levetiracetam and carbamazepine, when topiramate reached the dose of 200 mg daily. Once topiramate was discontinued, the psychotic symptoms disappeared, with no recurrence in a 4-month follow-up. Psychotic symptoms were associated with topiramate administration. We hypothesized that psychotic symptoms appeared a month after the topiramate introduction because of the slow topiramate titration and protective effect of carbamazepine.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.